Alert archive / Kansas / Wind Chill Advisories in 2022
Wind Chill Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Feb 1, 2022, 3:36 PM CST for 27 counties in Kansas. It took effect at Feb 3, 2022, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2022, 3:36 PM CST (21:36 UTC)
- In effect from
- Feb 3, 2022, 12:00 AM CST
- Expired
- Feb 3, 2022, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2170 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711 WWUS43 KDDC 012136 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 336 PM CST Tue Feb 1 2022 KSZ061>066-074>081-084>090-021000- /O.NEW.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ /O.CON.KDDC.WS.W.0002.220202T0300Z-220203T1200Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 336 PM CST Tue Feb 1 2022 /236 PM MST Tue Feb 1 2022/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ WEDNESDAY NIGHT TO NOON CST /11 AM MST/ THURSDAY... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 4 to 7 inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of south central and southwest Kansas. * WHEN...For the Winter Storm Warning, from 9 PM CST /8 PM MST/ this evening to 6 AM CST /5 AM MST/ Thursday. For the Wind Chill Advisory, from midnight CST /11 PM MST/ Wednesday night to noon CST /11 AM MST/ Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-043>046-021000- /O.NEW.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ /O.CON.KDDC.WW.Y.0003.220202T0300Z-220203T1200Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 336 PM CST Tue Feb 1 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST THURSDAY... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO NOON CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of 4 to 6 inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of central and west central Kansas. * WHEN...For the Winter Weather Advisory, from 9 PM this evening to 6 AM CST Thursday. For the Wind Chill Advisory, from midnight Wednesday night to noon CST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
7 follow-up statements
059 WWUS43 KDDC 020659 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1259 AM CST Wed Feb 2 2022 KSZ061>066-074>081-084>090-022245- /O.CON.KDDC.WS.W.0002.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1259 AM CST Wed Feb 2 2022 /1159 PM MST Tue Feb 1 2022/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations of 5 to 8 inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of south central and southwest Kansas. * WHEN...For the Winter Storm Warning, from 9 PM CST /8 PM MST/ this evening to 6 AM CST /5 AM MST/ Thursday. For the Wind Chill Advisory, from midnight CST /11 PM MST/ Wednesday night to noon CST /11 AM MST/ Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-043>046-022245- /O.CON.KDDC.WW.Y.0003.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 1259 AM CST Wed Feb 2 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of 4 to 6 inches. Lesser totals are expected in Ellis county where 1 to 3 inches is possible For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of central and west central Kansas. * WHEN...For the Winter Weather Advisory, from 9 PM this evening to 6 AM CST Thursday. For the Wind Chill Advisory, from midnight Wednesday night to noon CST Thursday. * IMPACTS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
983 WWUS43 KDDC 022114 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 314 PM CST Wed Feb 2 2022 KSZ061>066-074>081-084>090-031000- /O.CON.KDDC.WS.W.0002.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 314 PM CST Wed Feb 2 2022 /214 PM MST Wed Feb 2 2022/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... * WHAT...For the Winter Storm Warning, heavy snow. Additional snow accumulations of up to two inches. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of south central and southwest Kansas. * WHEN...For the Winter Storm Warning, until 6 AM CST /5 AM MST/ Thursday. For the Wind Chill Advisory, from midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-043>046-031000- /O.CON.KDDC.WW.Y.0003.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 314 PM CST Wed Feb 2 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of up to one inch. Winds gusting as high as 35 mph. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of central and west central Kansas. * WHEN...For the Winter Weather Advisory, until 6 AM CST Thursday. For the Wind Chill Advisory, from midnight tonight to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
635 WWUS43 KDDC 030106 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 706 PM CST Wed Feb 2 2022 KSZ030-031-043>046-030915- /O.CAN.KDDC.WW.Y.0003.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 706 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 15 to near 20 below zero. * WHERE...Portions of central and west central Kansas. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KSZ061>066-074>081-084>090-030915- /O.CON.KDDC.WS.W.0002.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Stanton-Grant- Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Morton-Stevens-Seward-Meade- Clark-Comanche-Barber- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 706 PM CST Wed Feb 2 2022 /606 PM MST Wed Feb 2 2022/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... * WHAT...For the Winter Storm Warning, heavy snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of south central and southwest Kansas. * WHEN...For the Winter Storm Warning, until 6 AM CST /5 AM MST/ Thursday. For the Wind Chill Advisory, from midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
403 WWUS43 KDDC 030149 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 749 PM CST Wed Feb 2 2022 KSZ061>065-074>077-084-085-031000- /O.CAN.KDDC.WS.W.0002.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stanton-Grant-Haskell-Gray- Morton-Stevens- Including the cities of Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, and Hugoton 749 PM CST Wed Feb 2 2022 /649 PM MST Wed Feb 2 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of south central and southwest Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KSZ066-078>081-086>090-031000- /O.CON.KDDC.WS.W.0002.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Stafford-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche- Barber- Including the cities of St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 749 PM CST Wed Feb 2 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...For the Winter Storm Warning, snow and blowing snow. Additional snow accumulations of up to one inch. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of south central and southwest Kansas. * WHEN...For the Winter Storm Warning, until 6 AM CST Thursday. For the Wind Chill Advisory, from midnight tonight to noon CST Thursday. * IMPACTS...Plan on slippery road conditions. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning commute. The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ030-031-043>046-031000- /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, and La Crosse 749 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of central and west central Kansas. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
913 WWUS43 KDDC 030301 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 901 PM CST Wed Feb 2 2022 KSZ066-078>081-086>090-031115- /O.CAN.KDDC.WS.W.0002.000000T0000Z-220203T1200Z/ /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Stafford-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche- Barber- Including the cities of St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 901 PM CST Wed Feb 2 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of south central and southwest Kansas. * WHEN...From midnight tonight to noon CST Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KSZ030-031-043>046-061>065-074>077-084-085-031115- /O.CON.KDDC.WC.Y.0003.220203T0600Z-220203T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stanton-Grant-Haskell-Gray-Morton-Stevens- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, and Hugoton 901 PM CST Wed Feb 2 2022 /801 PM MST Wed Feb 2 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ THURSDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
947 WWUS43 KDDC 030821 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 221 AM CST Thu Feb 3 2022 KSZ030-031-043>046-061>066-074>081-084>090-031730- /O.CON.KDDC.WC.Y.0003.000000T0000Z-220203T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 221 AM CST Thu Feb 3 2022 /121 AM MST Thu Feb 3 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...From midnight CST /11 PM MST/ tonight to noon CST /11 AM MST/ Thursday. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
770 WWUS43 KDDC 031745 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1145 AM CST Thu Feb 3 2022 KSZ030-031-043>046-061>066-074>081-084>090-031845- /O.EXP.KDDC.WC.Y.0003.000000T0000Z-220203T1800Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Johnson City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1145 AM CST Thu Feb 3 2022 /1045 AM MST Thu Feb 3 2022/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST /11 AM MST/ TODAY... Wind chill temperatures have climbed above -15 degrees across southwest Kansas by late morning. Therefore, the Wind Chill Advisory will be allowed to expire on time. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:33 PM CST, 3 minutes earlier.
Area forecast discussion, Feb 1, 3:33 PM CST, 3 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 333 PM CST Tue Feb 1 2022 ...Updated short and long term discussion... .SHORT TERM...(This evening through Wednesday) Issued at 332 PM CST Tue Feb 1 2022 A strong upper level trough was getting carved out over the western U.S. today as upper level shortwave energy and and associated upper level jet was digging south through California and the Great Basin. Across the central High Plains, the cold front that pushed through western Kansas last night now extends from eastern Kansas to western Oklahoma and southwest Texas. Low level moisture from the southern Plains was beginning to spread northwest into the forecast area. This is showing up in the isentropic analysis and is evident on the latest visible satellite imagery. This trend will continue through tonight and into Wednesday as low level cold air advection from the north continues and moist advection continues to ride up over the cold dome. Some light rain, mostly sprinkles, was breaking out over central Kansas this afternoon. Will maintain some small pops for light rain in the Barber/Pratt/Comanche county area this evening before precip type changes over to snow in response to the cold air advection. Light snow should be breaking out in earnest by around or after midnight with periods of moderate snow developing across southwest Kansas Wednesday morning. This will continue through the day before tapering off late Wednesday into Wednesday night. Storm total QPF is the highest over southwest Kansas where up to a half inch may be possible. Farther northeast toward the I-70 corridor, amounts will be less as this area is farther away from the forcing and may have some low level dry air to contend with, potentially reducing precipitation amounts. Given the colder air moving in, went with a 15:1 snow/liquid ratio which gives widespread 6" amounts across southwest/south central Kansas and locally heavier amounts in the southwest. The previous shift upgraded the watch to a winter storm warning along and south of Highway 50/156 with an advisory in areas to the north and this looks reasonable at this time. The snow should be tapering off late Wednesday afternoon into Wednesday night. In addition to the snow, much colder air moving into the area Wednesday and Wednesday night will push temperatures into the single digits to around zero Thursday morning with low temperatures at least that cold if not a few degrees colder Friday morning. Northeast winds will be pushing wind chill temperatures into the -15 to -20 degree range by Thursday morning. Will issue a wind chill advisory to cover the Wednesday night to Thursday morning time period. .LONG TERM...(Wednesday night through Tuesday) Issued at 332 PM CST Tue Feb 1 2022 There could still be some light snow or flurries along the Oklahoma border on Thursday as the upper level shortwave moves east through the southern Plains. By Thursday evening, the upper wave axis moves east out of the High Plains with clearing skies across the entire area as an upper ridge builds over the region. Warmer air will be moving back into the forecast area but any sensible warming will be offset by fresh snowcover. Another upper wave moves southeast over the central Plains over the weekend but this system appears to remain dry. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1118 AM CST Tue Feb 1 2022 Strong north to northeast winds gusting to around 30 knots will continue through the day with a slight decrease after dark. VFR cigs will gradually develop across the area through the afternoon and evening and then drop into MVFR to occasional IFR categories later tonight into Wednesday. Light snow is expected to develop overnight and increase in coverage and intensity by Wednesday morning. IFR to LIFR vsbys will develop with snow and blowing snow. && .PRELIMINARY POINT TEMPS/POPS... DDC 14 19 1 17 / 90 100 90 10 GCK 13 18 0 15 / 90 100 90 10 EHA 14 19 1 17 / 90 100 90 20 LBL 14 19 0 16 / 90 100 90 20 HYS 13 18 1 21 / 90 100 70 0 P28 17 21 5 18 / 100 100 90 20 && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to 6 AM CST Thursday for KSZ030-031-043>046. Wind Chill Advisory from midnight CST /11 PM MST/ Wednesday night to noon CST /11 AM MST/ Thursday for KSZ030-031-043>046- 061>066-074>081-084>090. Winter Storm Warning from 9 PM CST /8 PM MST/ this evening to 6 AM CST /5 AM MST/ Thursday for KSZ061>066-074>081-084>090. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Gerard
Hazardous weather outlook, Feb 1, 2:21 AM CST, 13 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 221 AM CST Tue Feb 1 2022 KSZ030-031-043>046-061>066-074>081-084>090-020830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 221 AM CST Tue Feb 1 2022 /121 AM MST Tue Feb 1 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tuesday and Tuesday night. Day 1 Discussion ---------------- A storm system in the western part of the country will move east through the day and by late tonight snow should develop and become widespread across southwest Kansas around midnight. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A winter storm across southwest Kansas will bring 4-8 inches of snow. Winds will be 15-30 mph and with the light and fluffy nature of the snow expect blowing snow and reduced visibilities. Wind chills will also fall to around -15 below for both Thursday and Friday mornings. Days 2-7 Hazards ---------------- * Wednesday - Fire weather: Elevated risk * Thursday - Fire weather: Elevated risk * Friday - Fire weather: Elevated risk * Saturday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Monday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:32 AM CST | Winter Storm Warning | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 15 more | 42 hr |
| Feb 1, 2:32 AM CST | Winter Weather Advisory | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 41 hr |
Nearby
Wind Chill Advisories in Kansas, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.